MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLEN RESURFACING REAMER D27 MM; EXTREMITY INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US GLEN RESURFACING REAMER D27 MM; EXTREMITY INSTRUMENTS : REAMERS
Catalog Number 230788027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during washing a staff member forced the white sheath of the reamer off and when traying to put it back together the sheath snapped.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: ¿there is an instrument of the depuy shoulder set used yesterday, item resurfacing reamer d27mm, during washing yesterday a staff member has forced the white sheath off and in trying to put it back on this morning the sheath has snapped, can the reamer still be used without the white sheath or what is the next step with this item/ tray¿.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of breakage on the sleeve of the glen resurfacing reamer.The broken fragments were returned for evaluation.The observed damage of the glen resurfacing reamer is consistent with the unintended forces/assemble of the sleeve of the device as reported by the customer.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glen resurfacing reamer d27 mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).Corrected: h3.

Brand Name
GLEN RESURFACING REAMER D27 MM
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21230576
Report Number1818910-2025-01461
Device Sequence Number12647718
Product Code HTO
UDI-Device Identifier10603295116479
UDI-Public(01)10603295116479(10)5217232
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230788027
Device Lot Number5217232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/13/2025
04/03/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/15/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown